Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 25, 2016, 6:44 PM CDT for Polk County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 25, 2016, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 129 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
869
WWUS83 KMPX 252344
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 PM CDT SAT JUN 25 2016
WIZ014-015-260015-
POLK-BARRON-
644 PM CDT SAT JUN 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BARRON AND POLK
COUNTIES...
AT 644 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LEWIS TO NEAR NYE. MOVEMENT WAS EAST AT
40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AMERY...OSCEOLA...CUMBERLAND...ST. CROIX FALLS...FREDERIC...LUCK...
TURTLE LAKE...BALSAM LAKE...TAYLORS FALLS...CENTURIA...
MILLTOWN AND DRESSER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 53 NEAR MILE MARKER 152.
U.S. HIGHWAY 8 IN MINNESOTA NEAR MILE MARKER 22.
U.S. HIGHWAY 61 NEAR MILE MARKER 165.
LAT...LON 4564 9215 4564 9177 4529 9196 4527 9270
4565 9257 4565 9253 4572 9252 4572 9216
TIME...MOT...LOC 2344Z 267DEG 35KT 4570 9239 4537 9253
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:30 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 25, 6:30 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 630 PM CDT SAT JUN 25 2016 .SHORT TERM...(This evening through Sunday) Issued at 236 PM CDT Sat Jun 25 2016 As of 1 pm, the cold front had moved near the SD/MN border, with most of the thunderstorm activity holding off. A few storms had developed near Red Wing around 1245 pm, however this is where wind shear values are lower, and severe thunderstorms are not expected in this area until late this afternoon along the cold front. MLCAPE and effective shear parameters in western Minnesota are prime for the development of severe thunderstorms. However, CIN values have kept most of the thunderstorm activity at bay. This will change in the next two hours as the CIN values lower near the cold front. Although most of the CAMS have trended back an hour or two with thunderstorm development in the west, this may be more of the models having problems spinning up the storms too slowly. The atmosphere remains very unstable for the consideration of all forms of severe thunderstorm elements through the afternoon. By the early evening, instability lowers but wind shear values increase. Therefore, the severity may lower, but the overall coverage may increase. Once the front moves through this evening, expect much calmer conditions on Sunday, but a breezy west-northwest wind will develop. .LONG TERM...(Sunday night through Saturday) Issued at 236 PM CDT Sat Jun 25 2016 A cooler and refreshing northwest flow will cover the forecast area early next week as high pressure builds in from the Northern Plains. Highs Monday and Tuesday will be in the lower to middle 70s. Thereafter, an upper low will begin dropping south across Ontario. This will bring back the threat for showers and isolated thunderstorms from Thursday into Saturday. Confidence remains highest for precipitation on Thursday. Rain amounts will likely be less than a half inch. Highs for the balance of the workweek and early part of the upcoming weekend will be in the middle to upper 70s. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 630 PM CDT Sat Jun 25 2016 A cold front is east of KAXN and KRWF early this evening and will reach KEAU around 05z. Scattered SHRA/TSRA will occur around the Twin Cities until 02z and until 03z and 05z at KRNH and KEAU respectively. Strong southerly winds will continue ahead of the front for an hour or two this evening due to large pressure falls from the north metro the KDLH. Once the front is through, west winds near 10 knots will prevail. Sunday will be a better aviation day with clear to scattered conditions. The only fly-in-the- ointment will be increasing west winds after 15z through 24Z. Speeds from 15-20 kts sustained are likely with gusts around 25 knots. Gusts could reach 30 knots during the afternoon. KMSP... There is a threat for TSRA through 01z as a cold front in the west metro moves slowly east. However, confidence is low on whether or not the airfield will see a direct hit. Current radar trends shows the cell in northern Scott county is weakening. The threat for precipitation will be over by 03z along with a significant decline in the wind. The only concern on Sunday is the increasing west wind from late morning through the afternoon as described in the general aviation discussion above. /OUTLOOK FOR KMSP/ TUE...VFR. North wind 5 to 10 kts. WED...VFR. Southwest wind 5 kts. THU...VFR. Isolated SHRA/TSRA. Northwest wind 5 to 10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...RAH AVIATION...RAH
Hazardous weather outlook, Jun 25, 11:08 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1108 AM CDT SAT JUN 25 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261615- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1108 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT MOVING ACROSS THE AREA THIS AFTERNOON. SEVERE WEATHER... INCLUDING LARGE HAIL... DAMAGING WIND GUSTS... AND A FEW TORNADOES... IS EXPECTED WITH THE STRONGER STORMS THAT OCCUR. STORMS WILL MOVE WEST TO EAST ACROSS THE AREA... FROM AROUND 3 PM TO 9 PM. HEAT INDICES NEAR 100 WILL IMPACT PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN TO THE AREA WEDNESDAY NIGHT INTO FRIDAY... BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON... AND INTO THE EVENING.
In the hours before
Local storm report, Jun 25, 6:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
614 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG ELK RIVER 45.33N 93.57W
06/25/2016 SHERBURNE MN PUBLIC
PICTURE OF A LARGE TREE DOWN IN ELK RIVER
RECEIVED VIA SOCIAL MEDIA.
0450 PM TSTM WND DMG 4 NNE SARTELL 45.67N 94.17W
06/25/2016 BENTON MN LAW ENFORCEMENT
A FEW TREES DOWN.
0400 PM HAIL MELROSE 45.68N 94.81W
06/25/2016 M0.75 INCH STEARNS MN AMATEUR RADIO
.
0355 PM TSTM WND DMG LITTLE FALLS 45.98N 94.36W
06/25/2016 MORRISON MN LAW ENFORCEMENT
TREE TOPPLED ACROSS ROAD.
0341 PM HAIL 1 W SWANVILLE 45.91N 94.65W
06/25/2016 M2.00 INCH TODD MN STORM CHASER
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 25, 6:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 SSE CAMBRIDGE 45.55N 93.22W
06/25/2016 M0.50 INCH ISANTI MN STORM CHASER
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 25, 6:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 S CAMBRIDGE 45.55N 93.23W
06/25/2016 ISANTI MN PUBLIC
POWER OUT ACROSS PORTION OF CITY.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 25, 6:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 S CAMBRIDGE 45.55N 93.23W
06/25/2016 ISANTI MN PUBLIC
POWER OUT ACROSS PORTION OF CITY. NUMEROUS
TREES DOWN ACROSS THE CITY.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Jun 25, 6:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
640 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG ISANTI 45.49N 93.25W
06/25/2016 ISANTI MN LAW ENFORCEMENT
MANY TREES DOWN ACROSS CITY.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jun 25, 6:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 PM CDT SAT JUN 25 2016
WIZ014-015-260015-
POLK-BARRON-
644 PM CDT SAT JUN 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BARRON AND POLK
COUNTIES...
AT 644 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LEWIS TO NEAR NYE. MOVEMENT WAS EAST AT
40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AMERY...OSCEOLA...CUMBERLAND...ST. CROIX FALLS...FREDERIC...LUCK...
TURTLE LAKE...BALSAM LAKE...TAYLORS FALLS...CENTURIA...
MILLTOWN AND DRESSER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 53 NEAR MILE MARKER 152.
U.S. HIGHWAY 8 IN MINNESOTA NEAR MILE MARKER 22.
U.S. HIGHWAY 61 NEAR MILE MARKER 165.
LAT...LON 4564 9215 4564 9177 4529 9196 4527 9270
4565 9257 4565 9253 4572 9252 4572 9216
TIME...MOT...LOC 2344Z 267DEG 35KT 4570 9239 4537 9253
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:59 AM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Dakota, Hennepin and 11 more | 15 hr |
| Jun 25, 2:14 PM CDT | Special Weather Statement | MPX | Todd | 46 min |
| Jun 25, 3:06 PM CDT | Special Weather Statement | MPX | Todd | 24 min |
| Jun 25, 3:14 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 17 min |
| Jun 25, 3:22 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 53 min |
| Jun 25, 3:52 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Stearns | 38 min |
| Jun 25, 4:07 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 23 min |
| Jun 25, 5:00 PM CDT | Special Weather Statement | MPX | Benton, Isanti, Kanabec, Mille Lacs, Sherburne | 30 min |
| Jun 25, 5:53 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.